MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; QEW
Catalog Number SEP6
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the proximal tibial vessels using an indigo system catrx aspiration catheter (catrx), indigo system separator 6 (sep6), indigo system aspiration catheter 6 (cat6), and non-penumbra sheath.During the procedure, the physician initially made approximately one to two passes using the catrx.It was reported that the physician then decided to switch to the cat6.There was no damage noted on the catrx.The physician inserted the cat6 and then experienced resistance while introducing the sep6 through the cat6; therefore, the cat6 was removed and flushed.The physician reinserted the cat6 and then reinserted the sep6; however, the physician still experienced resistance advancing the sep6 through the cat6.Subsequently, the physician made approximately two passes.While making the next pass, the physician was advancing the cat6, and the hospital technologist was advancing and retracting the sep6 when the hospital technologist noticed the bulb of the sep6 broke off and was lodged within the cat6.Therefore, the physician removed the catheter containing the broken bulb of the sep6 under aspiration and the bulb was flushed out.The procedure was completed using the same cat6 with aspiration and was satisfied with the results.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned sep6 confirmed that the bulb was fractured off the delivery wire.If the sep6 is manipulated against resistance during use, damage such as this may occur.The root cause of resistance during the procedure could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14518954
Report Number3005168196-2022-00233
Device Sequence Number15085580
Product Code QEW
UDI-Device Identifier00814548016146
UDI-Public814548016146
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Catalogue NumberSEP6
Device Lot NumberF102076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005